Anxiety Community
Medication Withdrawal
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Medication Withdrawal

Hello,

I am a 34 year old male with a long history of anxiety and depression.  I have seen many Psycologists throughout my life.  I am fortunate enough to be able to go back to school for one year full  time.  Since I left a negative workplace I was feeling better but not perfect.  

I had moved my medication down to 100mg of Bupropion and .5mg of Clonazepam for six months.  
Now about ten days ago I stopped both.  I feel anxious and out of it.  How long will these feelings persist?  I wanted to see if the medications were causing anxiety and some moodiness.  I just got tired of taking the meds and wanted to test the waters without them.  What is a fair amount of time till all the meds are out of my system and am 100% on my own?  I am open to suggestions as well.. I've heard of vitamins and foods to ease the transition.  Do these work?
Thank you.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
hey mike,
i used to take xanax tapred off of it in about 2 weeks..that was way too fast..but i found this web site..probably the best place for info on how everything works and how to get off of it. i stil have anxiety specially when iam stressed but i find that a good jog and a magnesium vitamin pill help.
the website is "http://www.benzo.org.uk/manual/index.htm" check it out. oh and if you wanna naturally take care of ur anxiety try herbs like "kava" "valerian" "chamomial" or st. johns wart..
good luck...
Blank
Avatar_n_tn
Anyone know anything about getting off Paxil Cr? I am doing it w/o doctor supervision as they don't listen to me anyway! I suffer from severe anxiety. I am starting St. Johns wart to help. I am open to suggestions.
Blank
284002_tn?1244551155
Thank you for your comments.. the benzo.org site was helpful.
Blank
263369_tn?1191353669
I tapered off my lithium and wellbutrin fairly quickly six months ago and suffered no noticeable side effects.  I was still taking 1.5-mg of klonopin daily, so I well may have masked any withdrawal symptoms with the benzo.

I'm now tapering off the klonopin... at my own pace... and watching for adverse side effects.  I'm feeling it... but it's quite bearable.  You may want to do a little Googling to find out more about the risk of seizures, etc., or check out some of the posts from Ryan on this board.  He can often clarify things that you might be unclear about after reading other material.

I can't give you any recommendation on how best to proceed at this point.   But I can certainly understand your desire to test the waters.  I came to that same conclusion after several years of suffering on medication.  I've learned a lot in the process...  including that I knew very little about the drugs I was taking, how to take them properly, and the potential adverse side effects or consequences of improper dosaging.  I also was unaware how psychologically dependent I'd become on the klonopin.  It wasn't till my GP told me bluntly that I was 'addicted' to these little pills that I realized what a problem they had become.  So at the very least, this 'experiment' is proving very valuable to me.... whether or not I ever decide that medication is the best route in the future.


mark

Blank
284002_tn?1244551155
Yeah the Benzo to me is like oil.  When I stopped it I feel my engine grinding with anxiety.  I tapered off in a reasonable fashion but looking back I wish I'd done it much slower.  1.5 of Klonopin ... yeah that stuff does the trick .. I must say.  Tomorrow I'm gonna see my Psychologist and I'm sure he'll roll his eyes.  I may want to try something different like Cymbalta... has anyone had any luck with it?  
What do I have to do to get off medications? Win the lottery, live at a Spa and get pampered, do yoga, work out, eat right, meditate, acupuncture, etc .. sorry it's just frustrating.
Blank
Post a Comment
To
Recent Activity
Avatar_f_tn
Blank
Ruthy55 commented on Tramadol & Ultram...
21 mins ago
Avatar_f_tn
Blank
takingit1dayatatime joined this community
Welcome them!
2 hrs ago
1174869_tn?1333665348
Blank
Mood Tracker: August 21, 2015
3 hrs ago by char1234vass
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
sunny1018
Greencastle, PA
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
sunny1018
Greencastle, PA